MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS PHBR SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS PHBR SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8221384
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros phenobarbital (phbr) results were obtained from a single american proficiency institute (cap) proficiency survey sample when processed using vitros phbr slide lots: 2520-0118-1165 and 2517-0117-4553 on a vitros xt 7600 integrated system.The assignable cause of the event could not be determined with the information provided.Vitros phbr lot: 1 and lot 2 qc results showed some inaccuracy and imprecision for l2 only, therefore an issue with either of these lots cannot be ruled out as a potential contributor to the event.However, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros phbr slide lots: 2520-0118-1165 and 2517-0117-4553.An instrument-related performance issue cannot be ruled out as contributor to the event, as no diagnostic precision testing was performed to assess instrument performance at the time of the event.Therefore, an issue with the vitros xt 7600 integrated system cannot be confirmed or ruled out as a contributor to the event.As the customer reported no issues with the other cap samples for vitro phbr, an issue specific to the chm-02 sample cannot be ruled out as a contributor to the events.It was determined that the customer processed the initial vitros phbr sample within the recommended time frame per cap, however no information was provided regarding the sample preparation and storage after receipt and prior to running.Additionally, the vitros phbr repeat was performed outside of the cap stability guidelines of 14 days, therefore an issue isolated to the sample can not be ruled out as a contributor to the lower than expected repeat result.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros phenobarbital (phbr) results were obtained from a single american proficiency institute (cap) proficiency survey sample when processed using vitros phbr slide lots: 2520-0118-1165 and 2517-0117-4553 on a vitros xt 7600 integrated system.Vitros phbr lot: 2517-0117-4553 (lot: 1) cap sample chm-02 initial vitros phbr result of 57.66 ug/ml vs.The cap peer target of 75.7 ug/ml vitros phbr lot: 2520-0118-1165 (lot: 2) cap sample chm-02 repeat vitros phbr result of 53.57 ug/ml vs.The cap peer target of 75.7 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros phbr results were obtained from a non-patient proficiency sample.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers: (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS PHBR SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25352447
Report Number1319809-2026-00059
Device Sequence Number16033987
Product Code DLZ
UDI-Device Identifier10758750004560
UDI-Public(01)10758750004560(17)261201(11)251227(10)252001181165
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8221384
Device Lot Number2520-0118-1165
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown